Loading articles...

Police suspect heroin laced with fentanyl responsible for 3 fatal ODs

Last Updated Jul 29, 2017 at 3:58 pm EDT

Toronto police say there have been more deaths and incidents of overdose related to fentanyl in the downtown area since initial numbers were reported on Thursday.

They originally said a batch of heroin, possibly laced with fentanyl, could be responsible for seven recent overdoses, two of which were fatal.

In a release issued on Saturday, police said there have now been a total of three deaths and 17 incidents of overdose over the past two days.

On Thursday, a 27-year-old man died after he consumed suspected heroin that may have been laced with fentanyl in the Queen Street West and Bathurst Street area.

The drugs were purchased in the Yonge and Dundas area.

Thereafter, police were made aware of one more death and five overdoses, with the numbers increasing by Saturday.

“These investigations are in the very early stages but there are similarities.” police said in a release.

Police warn that coming into contact with even minuscule amounts of the drug could be harmful and potentially fatal.

“The public is also asked to call police immediately should any potentially dangerous items be located in parks or public areas.”